People tend to find a shortcut to everything. When it comes to losing weight, everyone wants to choose a hassle-free path that requires less effort and gives results in no time. These days, there is a trend to consume laxatives right after a meal, in order to reduce body fat (1). But is this the right way? Are laxatives safe? Does it really help you lose weight? There are many of these doubts that must be erased before blindly taking any method. Let’s discuss it in detail, and see if they can really help or not.
What are laxatives?
Laxatives are factors that help correct bowel movement and are used mostly at the time of constipation (2). It is divided into several categories according to its strength and work, such as an osmotic laxative that aids fluid movement in the intestine; lubricants that lubricate stool, etc. (3).
How do laxatives make you lose weight?
Laxatives reduce the time of digestion because they modify the bowel movement. These medications also remove the toxin from the body to help lose water weight. There is ample evidence of unintended weight loss (4). Sina, herbal laxative, is considered the best weight loss laxative (5). However, a laxative intake practice has not been approved by doctors and medical sciences. It improves the digestive system’s performance in rapid hysterectomy (6), but only when used in an appropriate manner. Research has shown that excessive laxatives to lose fat from the body are dangerous (7). It can cause severe health hazards such as a coliform and a collie (8).
The consequences of using laxatives
Side effects from a laxative use may be short-term or long-term. These effects actually depend on the use of these pills, lifestyle, medical interaction, and eating habits. Therefore, there may be no side effect that appears in one person in another. Some of the common ones are as follows.
1. Nausea and vomiting
Nausea is an unpleasant feeling and is often associated with vomiting urge (9). Laxatives are one of the reasons behind this disorder (10).
Another side effect of using a lot of laxative is diarrhea (11). Diarrhea is defined as a bowel movement (12). Another study suggests that steroids laxative can lead to real diarrhea.
Excessive use of laxatives can also lead to fainting. It is not actually direct side effects. It occurs due to dehydration that is caused by laxatives (14).
Dizziness is basically a sensation of fuss. Sometimes a person can feel the illusion of the movement of the environment or its surroundings (15). People who take regular laxatives may be exposed to it. However, it could be the cause of dehydration, as well.
5. Rectal bleeding
Regular use of severe laxative can cause rectal bleeding, which can be dangerous (16). Bleeding can be internal or external (17).
Share to a friend who needs this